An estimate of the unknotting numbers for virtual knots by forbidden moves

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

It is known that any virtual knot can be deformed into the trivial knot by a finite sequence of forbidden moves. In this paper, we give the difference of the values obtained from some invariants constructed by Henrich between two virtual knots which can be transformed into each other by a single forbidden move. As a result, we obtain a lower bound of the unknotting number of a virtual knot by forbidden moves.

Original languageEnglish
Article number13500090
JournalJournal of Knot Theory and its Ramifications
Volume22
Issue number3
DOIs
Publication statusPublished - 2013 Mar 1
Externally publishedYes

Keywords

  • forbidden move
  • unknotting number
  • Virtual knot

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

An estimate of the unknotting numbers for virtual knots by forbidden moves. / Katou, Migiwa.

In: Journal of Knot Theory and its Ramifications, Vol. 22, No. 3, 13500090, 01.03.2013.

Research output: Contribution to journalArticle

@article{eae1658f91684127b6ef43c6748a2583,
title = "An estimate of the unknotting numbers for virtual knots by forbidden moves",
abstract = "It is known that any virtual knot can be deformed into the trivial knot by a finite sequence of forbidden moves. In this paper, we give the difference of the values obtained from some invariants constructed by Henrich between two virtual knots which can be transformed into each other by a single forbidden move. As a result, we obtain a lower bound of the unknotting number of a virtual knot by forbidden moves.",
keywords = "forbidden move, unknotting number, Virtual knot",
author = "Migiwa Katou",
year = "2013",
month = "3",
day = "1",
doi = "10.1142/S0218216513500090",
language = "English",
volume = "22",
journal = "Journal of Knot Theory and its Ramifications",
issn = "0218-2165",
publisher = "World Scientific Publishing Co. Pte Ltd",
number = "3",

}

TY - JOUR

T1 - An estimate of the unknotting numbers for virtual knots by forbidden moves

AU - Katou, Migiwa

PY - 2013/3/1

Y1 - 2013/3/1

N2 - It is known that any virtual knot can be deformed into the trivial knot by a finite sequence of forbidden moves. In this paper, we give the difference of the values obtained from some invariants constructed by Henrich between two virtual knots which can be transformed into each other by a single forbidden move. As a result, we obtain a lower bound of the unknotting number of a virtual knot by forbidden moves.

AB - It is known that any virtual knot can be deformed into the trivial knot by a finite sequence of forbidden moves. In this paper, we give the difference of the values obtained from some invariants constructed by Henrich between two virtual knots which can be transformed into each other by a single forbidden move. As a result, we obtain a lower bound of the unknotting number of a virtual knot by forbidden moves.

KW - forbidden move

KW - unknotting number

KW - Virtual knot

UR - http://www.scopus.com/inward/record.url?scp=84876234456&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84876234456&partnerID=8YFLogxK

U2 - 10.1142/S0218216513500090

DO - 10.1142/S0218216513500090

M3 - Article

VL - 22

JO - Journal of Knot Theory and its Ramifications

JF - Journal of Knot Theory and its Ramifications

SN - 0218-2165

IS - 3

M1 - 13500090

ER -